Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567868
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: R. Fraïssé
Title: Theory of relations
Additional book information: Studies in Logic and the Foundations of Mathematics, vol. 118, North-Holland, Amsterdam, 1986, xii+397 pp., $55.25. ISBN 0-444-87865-3.

References [Enhancements On Off] (What's this?)

  • Robert Bonnet, Stratifcations et extension des genres de chaînes dénombrables, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A880–A882 (French). MR 252282
  • Roland Fraïssé, Sur la comparaison des types d’ordres, C. R. Acad. Sci. Paris 226 (1948), 1330–1331 (French). MR 28912
  • Fred Galvin and Karel Prikry, Borel sets and Ramsey’s theorem, J. Symbolic Logic 38 (1973), 193–198. MR 337630, DOI 10.2307/2272055
  • Hausdorff, F., Grundzüge der Mengenlehre, Leipzig, 1914.

  • J. B. Kruskal, Well-quasi-ordering, the Tree Theorem, and Vazsonyi’s conjecture, Trans. Amer. Math. Soc. 95 (1960), 210–225. MR 111704, DOI 10.1090/S0002-9947-1960-0111704-1
  • C. St. J. A. Nash-Williams, On better-quasi-ordering transfinite sequences, Proc. Cambridge Philos. Soc. 64 (1968), 273–290. MR 221949, DOI 10.1017/s030500410004281x
  • Maurice Pouzet, Sections initiales d’un ensemble ordonné, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A113–A116 (French). MR 244119
  • R. Rado, Partial well-ordering of sets of vectors, Mathematika 1 (1954), 89–95. MR 66441, DOI 10.1112/S0025579300000565
  • Ramsey, F., The foundation of mathematics, Proc. London Math. Soc. 25 (1926), 338-384.

    Sierpiński, W., Leçons sur les nombres transfinis, Monographies Emile Borel, Paris, 1928.

    Szpilrajn, E., Sur l'extension de l'ordre partiel, Fund. Math. 16 (1930), 386-389.

    Review Information:

    Reviewer: Arnold W. Miller
    Journal: Bull. Amer. Math. Soc. 23 (1990), 206-209